MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34342
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing an angioplasty procedure of the superficial femoral artery (sfa).An advance 18 lp low profile balloon catheter was advanced to the proximal sfa where the lesion was approximately eighty per cent occluded.There was no vessel angulation or tortuosity.No calcification was present because the area was pre-treated with another manufacturer's atherectomy device.The initial inflation was eight atmospheres(atm).The balloon was repositioned to a second lesion and ruptured at three atm.A sixty/forty ratio of contrast to saline was used for inflation.It is unknown if the balloon ruptured longitudinally or circumferentially.It is unknown if there was blood noted in the inflation device.Typical inflation time is one minute.The balloon was never removed from the vessel.It was not inflated inside a stent.An unknown inflation device and a cook 5fr raabe sheath were also used throughout the procedure.The procedure was successfully completed with a different balloon.No portion of the device remained in the patient's anatomy.No additional procedures or adverse effects were experienced.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one advance 18 lp low profile balloon catheter was returned for investigation.Upon visual inspection, biological matter was visible on the exterior and interior of the device.The balloon material appeared to have been previously inflated.The rewrapping tool was noted on the catheter shaft.A functional test of the device was conducted to ensure the balloon could be inflated and would maintain pressure.A pinhole rupture was noted towards the center of the balloon material.The presence of this damage confirms the customer¿s complaint of rupture.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed three nonconforming events which could potentially contribute to this failure mode.One nonconformances was reworked, and the other two were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which notes the intended use of the device is outlined as being designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The ifu also includes warnings against exceeding the rated burst pressure and to use an inflation device equipped with a pressure gauge to monitor the inflation pressures.Both steps were reported to have successfully been followed.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8615963
Report Number1820334-2019-01188
Device Sequence Number2511023
Product Code LIT
UDI-Device Identifier10827002343426
UDI-Public(01)10827002343426(17)220125(10)9474332
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberG34342
Device Catalogue NumberPTA4-18-150-7-10
Device Lot Number9474332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED